MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED; BIT, DRILL

ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED; BIT, DRILL
Model Number 2.0MM DRILL BIT, CALIBRATED
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/19/2021 it was reported by arthrex employee via sems that an ar-8943-16 broke when making a hole while using the fibula plate.This occurred during use on (b)(6) 2021.The broken piece was recovered from the patient's body and the procedure was completed using another drill.
 
Additional Manufacturer Narrative
Complaint confirmed, the device flute was broken approximately 1.2 in from the tip.The device relevant critical dimensions met drawing specifications.The cause of the event is undetermined, however likely causes include prying/leveraging the device during use.

Brand Name
2.0MM DRILL BIT, CALIBRATED
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12435136
Report Number1220246-2021-03613
Device Sequence Number11946910
Product Code HTW
UDI-Device Identifier00888867052260
UDI-Public00888867052260
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CALIBRATED
Device Catalogue NumberAR-8943-16
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown